Alert archive / Kansas / High Wind Watches in 2007

High Wind Watch 2, NWS Wichita, KS

June 5, 20077 counties in Kansas

NWS Wichita, KS issued this high wind watch at Jun 5, 2007, 2:58 AM CDT for 7 counties in Kansas. It took effect at Jun 6, 2007, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 2:58 AM CDT (07:58 UTC)
In effect from
Jun 6, 2007, 10:00 AM CDT
Expired
Jun 6, 2007, 3:29 AM CDT
In force
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 116 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2779 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 050758
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CDT TUE JUN 5 2007

...VERY WINDY CONDITIONS EXPECTED FOR WEDNESDAY AFTERNOON AND
EVENING ACROSS THE REGION...

.A POWER STORM SYSTEM WILL MOVE EASTWARD ACROSS THE ROCKIES DURING
THE DAY ON WEDNESDAY. THIS WILL CAUSE SOUTHERLY WINDS TO INCREASE
DRAMATICALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AS THE
PRESSURE GRADIENT TIGHTENS IN RESPONSE TO RAPID DEEPENING OF
SURFACE LOW PRESSURE OVER SOUTH DAKOTA AND WESTERN NEBRASKA.

KSZ049-051>053-068>070-083-091>094-098-051600-
/O.NEW.KICT.WI.Y.0017.070606T1600Z-070607T0300Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...SEDAN
258 AM CDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT WEDNESDAY. 

SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE
EXPECTED TO MATERIALIZE DURING THE AFTERNOON HOURS ON
WEDNESDAY...AND SHOULD CONTINUE INTO THE EVENING HOURS ACROSS THE
ADVISORY AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-050-067-082-051600-
/O.NEW.KICT.HW.A.0002.070606T1600Z-070607T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN
258 AM CDT TUE JUN 5 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

SUSTAINED SOUTHERLY WINDS OF 40 MPH AND WIND GUSTS AROUND 55 MPH
WILL BE POSSIBLE FOR WEDNESDAY AFTERNOON...AND EVENING ACROSS THE
WATCH AREA. WINDS OF THIS MAGNITUDE CAN CAUSE SOME DAMAGE TO PROPERTY
AND KNOCK DOWN TREE LIMBS. PLEASE TAKE ANY NECESSARY PRECAUTIONS
BEFORE WEDNESDAY AFTERNOON...WHICH COULD LIMIT POSSIBLE DAMAGE FROM
THE STRONG SOUTHERLY WINDS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JAKUB
3 follow-up statements
000 
WWUS73 KICT 051555
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1055 AM CDT TUE JUN 5 2007

...VERY WINDY CONDITIONS EXPECTED FOR WEDNESDAY AFTERNOON AND
EVENING ACROSS THE REGION...

.A POWERFULL STORM SYSTEM WILL MOVE EASTWARD ACROSS THE ROCKIES
DURING THE DAY ON WEDNESDAY. THIS WILL CAUSE SOUTHERLY WINDS TO
INCREASE DRAMATICALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...
AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO RAPID DEEPENING
OF SURFACE LOW PRESSURE OVER SOUTH DAKOTA AND WESTERN NEBRASKA.

KSZ049-051>053-068>070-083-091>094-098-060000-
/O.CON.KICT.WI.Y.0017.070606T1600Z-070607T0300Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...SEDAN
1055 AM CDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT
WEDNESDAY. 

SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE
EXPECTED TO MATERIALIZE DURING THE AFTERNOON HOURS ON WEDNESDAY...
AND SHOULD CONTINUE INTO THE EVENING HOURS ACROSS THE ADVISORY
AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-050-067-082-060000-
/O.CON.KICT.HW.A.0002.070606T1600Z-070607T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN
1055 AM CDT TUE JUN 5 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

SUSTAINED SOUTHERLY WINDS OF 40 MPH AND WIND GUSTS AROUND 55 MPH
WILL BE POSSIBLE FOR WEDNESDAY AFTERNOON...AND EVENING ACROSS THE
WATCH AREA. WINDS OF THIS MAGNITUDE CAN CAUSE SOME DAMAGE TO
PROPERTY AND KNOCK DOWN TREE LIMBS. PLEASE TAKE ANY NECESSARY
PRECAUTIONS BEFORE WEDNESDAY AFTERNOON...WHICH COULD LIMIT
POSSIBLE DAMAGE FROM THE STRONG SOUTHERLY WINDS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KICT 052023
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT TUE JUN 5 2007

...VERY WINDY CONDITIONS EXPECTED FOR WEDNESDAY AFTERNOON AND
EVENING ACROSS THE REGION...

.A POWERFULL STORM SYSTEM WILL MOVE EASTWARD ACROSS THE ROCKIES
DURING THE DAY ON WEDNESDAY. THIS WILL CAUSE SOUTHERLY WINDS TO
INCREASE DRAMATICALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...
AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO RAPID DEEPENING
OF SURFACE LOW PRESSURE OVER SOUTH DAKOTA AND WESTERN NEBRASKA.

KSZ049-051>053-068>070-083-091>094-098-060900-
/O.EXT.KICT.WI.Y.0017.070606T1500Z-070607T0300Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...SEDAN
323 PM CDT TUE JUN 5 2007

...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY. 

SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE
EXPECTED TO MATERIALIZE DURING THE AFTERNOON HOURS ON WEDNESDAY...
 AND SHOULD CONTINUE INTO THE EVENING HOURS ACROSS THE ADVISORY
AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-050-067-082-060900-
/O.EXT.KICT.HW.A.0002.070606T1500Z-070607T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN
323 PM CDT TUE JUN 5 2007

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

SUSTAINED SOUTHERLY WINDS OF 40 MPH AND WIND GUSTS AROUND 55 MPH
WILL BE POSSIBLE FOR WEDNESDAY AFTERNOON...AND EVENING ACROSS THE
WATCH AREA. WINDS OF THIS MAGNITUDE CAN CAUSE SOME DAMAGE TO
PROPERTY AND KNOCK DOWN TREE LIMBS. PLEASE TAKE ANY NECESSARY
PRECAUTIONS BEFORE WEDNESDAY AFTERNOON...WHICH COULD LIMIT
POSSIBLE DAMAGE FROM THE STRONG SOUTHERLY WINDS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

COX
000 
WWUS73 KICT 060829
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
329 AM CDT WED JUN 6 2007

...VERY WINDY CONDITIONS WILL OCCUR THIS AFTERNOON AND EVENING
ACROSS THE REGION...

.A POWERFUL STORM SYSTEM WILL MOVE EASTWARD ACROSS THE ROCKIES
TODAY. THIS WILL CAUSE SOUTHERLY WINDS TO INCREASE DRAMATICALLY
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AS THE PRESSURE GRADIENT
TIGHTENS IN RESPONSE TO RAPID DEEPENING OF SURFACE LOW PRESSURE
OVER SOUTH DAKOTA AND WESTERN NEBRASKA.

KSZ032-047-061830-
/O.UPG.KICT.HW.A.0002.070606T1500Z-070607T0300Z/
/O.NEW.KICT.HW.W.0002.070606T1500Z-070607T0300Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
329 AM CDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHERLY WINDS OF 40 MPH AND WIND GUSTS AROUND 55 MPH
WILL AFFECT THE AREA TODAY. WINDS OF THIS MAGNITUDE CAN CAUSE
SOME DAMAGE TO PROPERTY AND KNOCK DOWN TREE LIMBS. PLEASE TAKE ANY
NECESSARY PRECAUTIONS THIS MORNING...TO HELP PROTECT ITEMS THAT
CAN BE DAMAGED OR TOSSED BY THE STRONG SOUTH WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE AND MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR TRAVELERS
GOING IN A WEST OR EAST DIRECTION WITH HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 

$$

KSZ033-048-050-067-082-061830-
/O.UPG.KICT.HW.A.0002.070606T1500Z-070607T0300Z/
/O.EXA.KICT.WI.Y.0017.070606T1500Z-070607T0300Z/
LINCOLN-ELLSWORTH-RICE-RENO-KINGMAN-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...LYONS...
HUTCHINSON...KINGMAN
329 AM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL AFFECT
THE AREA TODAY. THE VERY STRONG SOUTH WINDS WILL CONTINUE WELL INTO
THE EVENING HOURS ACROSS THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ071-072-095-096-099-100-061830-
/O.EXA.KICT.WI.Y.0017.070606T1500Z-070607T0300Z/
WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS
329 AM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TO
MATERIALIZE ACROSS THE AREA TODAY. THE VERY STRONG SOUTH WINDS
WILL CONTINUE INTO THE EVENING HOURS ACROSS THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ049-051>053-068>070-083-091>094-098-061830-
/O.CON.KICT.WI.Y.0017.070606T1500Z-070607T0300Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...SEDAN
329 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL AFFECT
THE AREA TODAY. THE VERY STRONG SOUTH WINDS WILL CONTINUE WELL INTO
THE EVENING HOURS ACROSS THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JAKUB

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind watch went out at Jun 4, 11:42 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 4, 11:42 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT MON JUN 4 2007

.UPDATE...

.AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU
WIDELY SCATTERED CONVECTION WILL CONTINUE TO GRADUALLY
WEAKEN/DISSIPATE AS IT MOVES SOUTHWARD INTO SOUTH
CENTRAL/SOUTHEAST KS THROUGH ABOUT 08Z. WILL HANDLE WITH VCSH.
WIDELY SCATTERED CONVECTION MAY DEVELOP LATE TUESDAY PM ALONG
RETREATING BOUNDARY IN WEST-CENTRAL KS...BUT APPEARS CONVECTION
MAY INCREASE IN COVERAGE LATER TUES NIGHT IN CENTRAL/SOUTH CENTRAL KS AS
THE LOW-LEVEL JET DEVELOPS INCREASING MOISTURE TRANSPORT INTO THE
AREA. WILL USE CB CLOUD GROUPS THIS FAR OUT AND CONTINUE TO REASSESS.

&&

.PREV DISCUSSION... /ISSUED 635 PM CDT MON JUN 4 2007/

UPDATE FOR AVIATION DISCUSSION...

AVIATION...00Z TAFS RSL/SLN/HUT/ICT/CNU
WEAKLY DIFFLUENT 500 MB FLOW ALONG WITH MARGINAL MLCAPES OF 500 TO
1000 J/KG HAS HELPED SET OFF CONVECTION FROM NEBRASKA INTO NORTH
CENTRAL KS LATE THIS PM. CONVECTION IS EXPECTED TO BE FAIRLY
RANDOM/UNORGANIZED. WILL HANDLE WITH VCTS AT TAF SITES THIS
EVENING. CONVECTION SHOULD DIMINISH/WEAKEN TOWARD 06Z.

JMC

PREV DISCUSSION... /ISSUED 342 PM CDT MON JUN 4 2007/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE TIMING OF THE
WAVES MOVING THROUGH THE NORTHWEST REGIME TOMORROW NIGHT AND
WEDNESDAY NIGHT. THE NEXT CONCERN FOCUSES ON THE POTENTIAL FOR THE
MESOSCALE CONVECTIVE SYSTEMS (MCSS) MOVING THROUGH THE FORECAST
AREA THIS WEEKEND.

TONIGHT:
LATEST WATER VAPOR LOOP SHOWING SEVERAL SHOWERS AND STORMS
DEVELOPING ACROSS EASTERN NEBRASKA. THESE SHOWERS AND STORMS ARE
ASSOCIATED WITH A SUBTLE WAVE MOVING THROUGH THAT REGION. THIS WAVE
IS PROGGED TO SHIFT SOUTHEAST AND WEAKEN AS IT MOVES INTO EASTERN
KANSAS THIS EVENING. A FEW SHOWERS AND STORMS CAN BE EXPECTED WITH
THIS WAVE...BUT THEY WILL BE IN THE DYING PHASE THIS EVENING DUE TO
LIMITED SHEAR.

TOMORROW:
THE WAVE WILL LEAVE SOME LEFTOVER OUTFLOW BOUNDARIES ACROSS CENTRAL
AND SOUTHEAST KANSAS TOMORROW. THESE BOUNDARIES MAY SERVE AS A FOCUS
FOR A FEW SHOWERS AND THUNDERSTORMS TOMORROW DUE TO A WEAK CAP.
HOWEVER...WITH LIMITED LOW LEVEL CONVERGENCE WE ARE NOT EXPECTING
MUCH MUCH MORE THAN SOME ISOLATED CONVECTION. TEMPERATURES WILL BE
QUITE WARM WITH HIGHS IN THE LOW TO MID 80S.

TOMORROW NIGHT:
WE WILL BE WATCHING THE HIGH PLAINS FOR CONVECTIVE DEVELOPMENT AS A
WAVE RIDES THROUGH THE NORTHERN ROCKIES. RIGHT NOW...IT APPEARS LIKE
THE INITIATION TIME WILL BE BETWEEN 21-00Z AND SHOULD MOVE INTO
CENTRAL KANSAS BETWEEN 00Z-03Z. THE STORMS SHOULD GENERALLY MOVE
EAST-SOUTHEAST AS THE LOW LEVEL JET STRENGTHENS DURING THE NIGHT.
0-3KM SHEAR WILL RANGE FROM 30 TO 40KTS WITH MOST UNSTABLE CAPES
RANGING FROM 1000-1500J/KG.

WEDNESDAY-WEDNESDAY NIGHT:
THE PATTERN BEGINS TO SHIFT AS THE UPPER LEVEL TROF BEGINS TO MOVE
INTO THE PACIFIC NORTHWEST. THIS WILL ALLOW FOR THE MEAN FLOW TO
TURN TO THE WEST. THE MODELS ARE SHOWING SOME DEVELOPMENT ALONG THE
DRY/COLD FRONT IN WESTERN KANSAS LATE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT. MOST OF THE STRONG/SEVERE STORMS WILL LIFT TO THE
NORTHEAST AND SHIFT THROUGH CENTRAL KANSAS. HOWEVER...AS THE LOW
LEVEL JET BEGINS TO STRENGTHEN OVERNIGHT WE MAY SEE A FEW SCATTERED
STRONG STORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AS WELL.

THURSDAY-MONDAY:
WE DID NOT MAKE A WHOLE LOT CHANGES DURING THIS TIMEFRAME. THE
MODELS ARE SHOWING US SETTING UP IN SOUTHWEST FLOW REGIME WHICH WILL
ALLOW FOR A FRONTAL BOUNDARY TO HANG OUT OVER THE FORECAST AREA THIS
WEEKEND. THE BEST CHANCES FOR THUNDERSTORMS APPEAR TO BE SLATED FOR
THURSDAY AS THE FRONT SHIFTS THROUGH THE AREA. SURFACE HIGH PRESSURE
THEN TRIES TO MOVE IN ON FRIDAY AND FRIDAY NIGHT. HOWEVER...THERE IS
SOME TIMING DIFFERENCES ON THE MOVEMENT OF THE FRONTAL BOUNDARY
ACCORDING TO DPROG/DT. SATURDAY AND SUNDAY LOOKS MORE LIKE AN MCS
PATTERN...SO WE MAY NOT BE THROUGH WITH FLOODING YET.

COX

AVIATION...
NORTHWEST FLOW WILL CONTINUE TO PREVAIL ACROSS MUCH OF THE
FORECAST AREA THROUGH THE DAY. SOME LOW LEVEL MOISTURE IS HELPING
TO PRODUCE SCATTERED LOWER LEVEL CUMULUS CLOUDS IN THE FOUR
THOUSAND TO SIX THOUSAND FOOT RANGE. SOME AREAS MAY THICKEN A BIT
AND BECOME BROKEN AS THE AFTERNOON PROGRESSES.

IN THE FAR NORTHEASTERN SECTIONS OF THE FORECAST AREA...WE SEE A
POCKET OF INSTABILITY MOVING ACROSS THE REGION. IF STORMS
DEVELOP...THEY WILL BE ISOLATED AT BEST. SO...WE HAVE INTRODUCED
VCSH INTO THE AVIATION FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  83  65  89 /  20  10  30  10
HUTCHINSON      59  83  65  90 /  20  20  30  10
NEWTON          59  82  65  89 /  20  20  40  10
ELDORADO        60  83  65  88 /  20  20  40  10
WINFIELD-KWLD   60  84  65  89 /  10  10  30  10
RUSSELL         57  82  65  92 /  20  20  50  20
GREAT BEND      58  84  65  92 /  20  10  50  20
SALINA          58  81  65  90 /  20  20  50  10
MCPHERSON       59  82  65  90 /  20  20  40  10
COFFEYVILLE     61  83  65  86 /  20  20  40  10
CHANUTE         61  83  65  86 /  20  20  50  10
IOLA            60  83  65  86 /  20  20  50  10
PARSONS-KPPF    61  83  65  86 /  20  20  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 4, 10:33 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1033 PM CDT MON JUN 4 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060445-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1033 PM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL GRADUALLY DIMINISH OVERNIGHT AS THEY
MOVE SOUTHWARD INTO SOUTH CENTRAL AND SOUTHEASTERN KANSAS
OVERNIGHT. SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE WEATHER PATTERN LOOKS TO BE SETTING UP FOR THE REGION
BEGINNING ON TUESDAY...AND EXTENDING THROUGH THE REMAINDER OF THE
WEEK. THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON ALONG A
STALLED OUT A FRONTAL BOUNDARY. OTHERWISE BETTER CHANCES FOR
THUNDERSTORMS WILL OCCUR ON TUESDAY NIGHT...AS STORMS DEVELOP
OVER NORTHWEST KANSAS AND MOVE SOUTHEAST ACROSS THE STATE
OVERNIGHT. LARGE HAIL AND DAMAGING WINDS COULD AFFECT PORTIONS OF
CENTRAL KANSAS.

A FEW SEVERE THUNDERSTORMS COULD MATERIALIZE WEDNESDAY AFTERNOON
AND EVENING...ESPECIALLY IF THE MID-LEVEL CAP CAN BE BROKEN
ACROSS CENTRAL KANSAS ALONG THE DRY LINE. THE THREAT OF SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. IN ADDITION...THE
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS COULD RENEW FLOODING
PROBLEMS ACROSS CENTRAL AND SOUTHERN KANSAS. PLEASE STAY TUNED
FOR LATER UPDATES AND OUTLOOKS ON THIS DEVELOPING ACTIVE WEATHER
SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR TUESDAY NIGHT
THROUGH FRIDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:58 AM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 18 more56 hr

Nearby

High Wind Watches in Kansas, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.